CSN Login
Members Online: 14

Neulasta

SharonVegas's picture
SharonVegas
Posts: 189
Joined: Feb 2012

Hi All,
Has anyone had vomiting & extreme fatigue side effects with Neulasta? My husband was doing great with his chemo (no real side effects) until he got the Neulasta shot last week. 48 hours after the shot he was vomiting all day and is extremely fatigued. I know it will pass but just want to know if others have experienced the same.
Thank you!

08/10/12
We we figured out the Neulasta problem was he was receiving the Neulasta and Xgeva shot on the same day. A little too much for his system.
Thank you for all the replies!

Sundanceh's picture
Sundanceh
Posts: 4297
Joined: Jun 2009

No vomiting with the Neulasta for me...the problem was extreme headaches for several days on end, non-stop...along with general body aches.

The idea of Neulasta is to help force the body into producing white cell counts that drop as a result of the chemo infusion.

My onc explained to me that the HEAD is a major area for bone marrow - and bone marrow is what is being stimulated....and thus the 'effects' of what seemed like a headache...well, it was but not in the same way.

Over time, my body conditioned itself and made the adjustment and the headaches were not as big an issue....immediately after receiving the shot, I would take some Tramadol to try and ease the pain....over time, I stopped using this.

-Craig

SisterSledge's picture
SisterSledge
Posts: 342
Joined: Feb 2011

What side effects can this medication cause?

Pegfilgrastim may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

redness, swelling, bruising, itching or a lump in the area where the medication was injected

bone, joint, or muscle pain

headache

weakness

constipation

vomiting

swelling of the arms, hands, feet, ankles, or lower legs

Some side effects can be serious. If you experience any of these symptoms, call your doctor immediately:

pain in the left upper part of the stomach or the tip of your left shoulder

fever

shortness of breath

trouble breathing

fast breathing

wheezing

dizziness

sweating

hives

rash

itching

swelling around the mouth or eyes

Pegfilgrastim may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

While Neulasta can cause vomiting for some people, that is quite rare - and especially if it didn't happen till 48 hours later. It may be coincidence and he actually picked up a bug of some sort. But it could be from the Neulasta. Report it to his medical team just in case.

Could it actually be that 48 hours later he stopped taking anti-emetics? Or that he only gets anti-emetics as pre-meds for chemo and they wore off at that point?

How many cycles has he had? It is VERY normal to do ok with side effects the first couple days, and then later have trouble - especially fatigue. Most people have the worst fatigue days about day 3, 4, or 5 of the cycle - it doesn't happen immediately. Many people find that they need to continue anti-emetic medications a few extra days, or else when they wear off they have a lot of nausea and vomiting.

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

Hi Sharon, I notice this is your first post, welcome to the boards. The only effects which I had from Neulasta as the aching of the larger bones and the bones in my left hand that were badly broken when I was much younger. I had also felt extreme fatigue to the point where I just put things off as long as possible before getting out of bed. That only last for a couple of days, and since I'd get the shot on Fridays, I tended to refer to as a "Weekend Killer." After about 3 or 4 treatments, these effects stopped happening all together.

God Bless
Doc Ray

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

HI: Be wary all! I've heard the bone pain effects from Neulasta can be long lasting (i.e. long after you finish chemo). I didn't have bone pain during chemo but sure have it now.
Cheryl

have2believe
Posts: 135
Joined: Dec 2010

Nurse advised mom to take Claritan D for bone pain. Took 1 the day before, the day of, and a few days after. I remember her head hurt after her first neulasta shot but subsequently it didn't. I'm not sure if it was her body adujsting to it afterwards. Either way, after the first time taking Neulasta, she tried Claritan and it really helped.

pscott1
Posts: 207
Joined: Jan 2011

The only side effect I had was the pain in the larger bones; mainly my hips and my thighs bothered me when I walked. I had 5 shots during my Folfox w/Avastin regimen. It has stayed with me a little but the more I walk and get exercise, I only notice it when climbing alot of stairs. Otherwise, I really had no issues. My oldest daughter gave me the shots and it burned pretty bad when the needle went in and during the injection and was a little itchy afterwards. I also still have a mark on my stomach in the places she gave me the shots. I also would just report it to your Oncologist; give him a call prior to the next visit just to ask his opinion. Good luck with this.

Pam

Pops in need
Posts: 2
Joined: Jul 2014

My father was taking chemo recently and was doing great until they gave him Neulasta. He walked to the car himself just fine then in a matter of 2 hours after getting the shot at doctors he has to be taken away to th ER in an ambulance. Still there now. He went from being fine to being so far gone mentally we didnt know if it was him anymore. I cant find any information on mental issues being caused by it and lik eI said he was fine til that shot. He kept randomly saying "yes" and "ok " over and over . Really scared at this point.

Trubrit's picture
Trubrit
Posts: 1480
Joined: Jan 2013

Can I suggest you start a brand new thread and ask your question. This is an old thread, sadly, several of our members who answered here have passed away. 

I think you will get a better response if you start anew. 

And welcome to the forum. You'll get tons of info here. 

Nana b's picture
Nana b
Posts: 2909
Joined: May 2009

I experienced overall tiredness, and aches and pains. No vomiting.  Sorry to hear that he got so sick. 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network